Alert archive / New Jersey / River Flood Warnings in 2011
River Flood Warning 15, NWS New York, NY
NWS New York, NY issued this river flood warning at Jun 23, 2011, 4:59 PM EDT for Bergen County, New Jersey. It took effect at Jun 23, 2011, 7:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 4:59 PM EDT (20:59 UTC)
- In effect from
- Jun 23, 2011, 7:00 PM EDT
- Expired
- Jun 24, 2011, 3:42 AM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
- Flood severity
- Major
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saddle River at Lodi (LODN4).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
046 WGUS41 KOKX 232059 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 459 PM EDT THU JUN 23 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE SADDLE RIVER AT LODI... VERY HEAVY RAIN FROM UPSTREAM WILL CAUSE THE SADDLE RIVER AT LODI TO RISE RAPIDLY LATE THIS AFTERNOON AND THIS EVENING...WITH MAJOR FLOODING EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-240859- /O.NEW.KOKX.FL.W.0015.110623T2300Z-110624T2154Z/ /LODN4.3.ER.110623T2300Z.110624T0300Z.110624T0954Z.NO/ 459 PM EDT THU JUN 23 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE SADDLE RIVER AT LODI * FROM THIS EVENING UNTIL FRIDAY AFTERNOON * AT 430 PM THURSDAY THE STAGE WAS...4.7 FEET * MAJOR FLOODING IS FORECAST * FLOOD STAGE IS 6.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 9.2 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY. * AT 7.0 FEET...FLOODING BEGINS IN THE PARKING LOT AT THE LODI BOYS AND GIRLS CLUB ON PASSAIC AVENUE. $$ GOODMAN
3 follow-up statements
599 WGUS81 KOKX 240118 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 918 PM EDT THU JUN 23 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE RAMAPO RIVER AT MAHWAH...SADDLE RIVER AT LODI... THE RAMAPO RIVER AT MAHWAH IS RECEDING BUT STILL EXPERIENCING MINOR FLOODING THIS EVENING...AND SHOULD FALL BELOW FLOOD STAGE OVERNIGHT. THE SADDLE RIVER AT LODI IS STILL RISING...SHOULD CREST AT MAJOR FLOOD STAGE OVERNIGHT...AND THEN FALL BELOW FLOOD STAGE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-031-241318- /O.EXT.KOKX.FL.W.0014.000000T0000Z-110624T1400Z/ /MAWN4.1.ER.110623T1626Z.110623T1900Z.110624T0200Z.UU/ 918 PM EDT THU JUN 23 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE RAMAPO RIVER AT MAHWAH * UNTIL FRIDAY MORNING. * AT 9 PM THURSDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE OVERNIGHT. $$ NJC003-241318- /O.EXT.KOKX.FL.W.0015.000000T0000Z-110625T0000Z/ /LODN4.3.ER.110623T2352Z.110624T0600Z.110624T1200Z.NO/ 918 PM EDT THU JUN 23 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SADDLE RIVER AT LODI * UNTIL FRIDAY EVENING. * AT 830 PM THURSDAY THE STAGE WAS 6.3 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 8.0 FEET...FLOODING BEGINS ON MAIN STREET IN LODI. $$ GOODMAN
476 WGUS81 KOKX 240400 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1159 PM EDT THU JUN 23 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI... THE SADDLE RIVER AT LODI HAS CRESTED FOR THE TIME BEING. HOWEVER...THE RIVER MAY RISE AGAIN BASED ON THE LIKELIHOOD OF ADDITIONAL RAINFALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS RADIO. && NJC003-241559- /O.EXT.KOKX.FL.W.0015.000000T0000Z-110624T1600Z/ /LODN4.1.ER.110623T2352Z.110624T0300Z.110624T0900Z.NO/ 1159 PM EDT THU JUN 23 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SADDLE RIVER AT LODI * THROUGH FRIDAY MORNING. * AT 1130 PM THURSDAY...THE STAGE WAS 6.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE DURING FRIDAY MORNING. * AT 7.0 FEET...FLOODING BEGINS IN THE PARKING LOT AT THE LODI BOYS AND GIRLS CLUB ON PASSAIC AVENUE. $$ GOODMAN
840 WGUS81 KOKX 240742 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EDT FRI JUN 24 2011 ...THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI IS CANCELLED... THE SADDLE RIVER AT LODI HAS FALLEN BELOW FLOOD STAGE...AND WILL CONTINUE TO RECEDE THIS MORNING. ADDITIONAL HEAVY RAINFALL IS POSSIBLE LATE TODAY. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. NJC003-240812- /O.CAN.KOKX.FL.W.0015.000000T0000Z-110624T1600Z/ /LODN4.1.ER.110623T2352Z.110624T0300Z.110624T0451Z.NO/ 342 AM EDT FRI JUN 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE SADDLE RIVER AT LODI * AT 02AM FRIDAY THE STAGE WAS 4.5 FEET * FLOOD STAGE IS 6.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Jun 23, 4:06 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 23, 4:06 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT THU JUN 23 2011
.SYNOPSIS...
WAVES OF LOW PRESSURE WILL DEVELOP ALONG A STATIONARY FRONT ACROSS
THE REGION TONIGHT. A COLD FRONT WILL APPROACH FROM THE WEST ON
FRIDAY AND SLOWLY MOVE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
THIS FRONTAL BOUNDARY WILL STALL SOUTH OF THE AREA AS HIGH
PRESSURE BUILDS IN FROM THE NORTH INTO EARLY NEXT WEEK. A WARM
FRONT MOVES THROUGH THE REGION TUESDAY...FOLLOWED BY A COLD FRONT
WEDNESDAY. HIGH PRESSURE BUILDS IN LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY/...
SHOWERS AND THUNDERSTORMS OVER LONG ISLAND AND SOUTHERN
CONNECTICUT WILL CONTINUE TO PUSH EASTWARD LATE THIS AFTERNOON AND
EVENING. FURTHER WEST...SEVERAL AREAS OF SCATTERED THUNDERSTORMS
HAVE DEVELOPED AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND A
STATIONARY FRONT THAT RUNS ROUGHLY FROM NORTHERN PENNSYLVANIA
THROUGH THE NEW YORK CITY METRO AREA. MOIST UNSTABLE AIR WILL
CONTINUE TO STAY IN PLACE OVER THE REGION TONIGHT...WITH PWATS
AROUND 1.5. ADDITIONAL PERIODS OF SHOWERS/TSTMS WILL BE POSSIBLE
OVERNIGHT...FAVORING AREAS TO THE NORTH AND WEST OF NYC.
WITH THE WARM MOIST AIR AND A LOW-LEVEL INVERSION DEVELOPING AFTER
SUNSET...AREAS OF FOG WILL BE LIKELY OVERNIGHT.
WARMER MAV GUIDANCE USED PRIMARILY FOR OVERNIGHT LOWS...WHICH WILL
BE IN THE LOW TO MID 60S IN MOST SPOTS.
&&
.SHORT TERM /6 AM FRIDAY THROUGH FRIDAY NIGHT/...
THE FRONTAL BOUNDARY WILL REMAIN OVER THE AREA ON FRIDAY WITH AN
UPPER LEVEL SHORTWAVE MOVING ACROSS THE REGION. AS A RESULT...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ONCE AGAIN...WITH THE
STORM PREDICTION CENTER ONCE AGAIN PLACING A LARGE PORTION OF THE
CWA UNDER A SLIGHT RISK FOR DAY 2. ALTHOUGH IT IS STILL SOMEWHAT
DIFFICULT TO DETERMINE EXACT TIMING/PLACEMENT OF TSTMS...MODELS
ARE TRENDING TOWARDS A DRY PERIOD DURING THE DAY WITH TSTM
ACTIVITY DEVELOPING WEST OF THE REGION AS THE COLD FRONT ENTERS
CENTRAL PA. THIS WOULD SKEW THUNDERSTORM ACTIVITY TOWARDS THE MID-
LATE AFTERNOON AND THROUGH FRIDAY EVENING. PWATS CORRESPONDINGLY
INCREASE FROM AROUND 1.5 EARLY IN THE DAY TO CLOSER TO 2 IN THE
EVENING. WITH PLENTY OF MOISTURE TO WORK WITH AND SATURATED GROUND
OVER MOST OF THE REGION...EXTENDED THE FLASH FLOOD WATCH UNTIL
MIDNIGHT FRIDAY NIGHT AND ADDED FAIRFIELD COUNTY TO THE WATCH
AREA.
GUIDANCE INDICATES SLIGHTLY COOLER HIGHS...RANGING FROM THE UPPER
70S TO LOW 80S. TEMPS COULD BE WARMER IF PERIODS OF SUN DEVELOP
DURING THE DAY.
THE COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION FRIDAY
NIGHT. SHOWER/TSTM ACTIVITY GRADUALLY COMES TO AN END OVERNIGHT.
AREAS OF FOG ARE LIKELY TO DEVELOP AGAIN WITH WARM MOIST AIR IN
PLACE MOST OF THE NIGHT. MAV/MET GUIDANCE BLENDED FOR LOWS IN THE
LOW TO MID 60S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
STARTING OUT SATURDAY MORNING...THERE WILL BE AN APPROACHING
SHORTWAVE ALOFT AS DIAGNOSED FROM POSITIVE VORTICITY ADVECTION AT
500 MB WITH AN UPPER LEVEL TROUGH SWINGING THROUGH. AT THE SURFACE A
LOW PRESSURE AREA ALONG A COLD FRONT WILL BE EXITING TO THE EAST AND
WITH LIGHT WINDS TO START OUT...AREAS OF FOG WILL DISSIPATE BY MID
MORNING. HOWEVER...SOME SCATTERED CONVECTION CAN BE EXPECTED BY THE
AFTERNOON WITH THE SHORTWAVE ALOFT AND ASSOCIATED PVA...JET WINDS AT
250 MB INCREASING TO 60 TO 70 KT AS WELL AS DIURNAL INSTABILITY WITH
THE HEATING OF THE DAY. WINDS WILL BE MORE WESTERLY SO WARMER MAV
GUIDANCE WAS SELECTED FOR FORECAST MAX TEMPS.
THE CONVECTION WILL BE MORE PROBABLE FARTHER TO THE NORTH AND
EAST...CLOSER TO THE SYNOPTIC FORCING AND SHOULD DIMINISH SATURDAY
NIGHT WITH THE DECREASING INSTABILITY AND EXITING FORCING WITH THE
SHORTWAVE MOVING EAST OF THE REGION. MORE RAPID HEIGHT RISES SHOWING
MORE SYNOPTIC SUBSIDENCE ALLOWING FOR DRIER WEATHER LATER SATURDAY
NIGHT AND THROUGH MOST OF MONDAY WITH HIGH PRESSURE AT THE SURFACE
MOVING IN FROM THE WEST.
HIGH PRESSURE GRADUALLY SLIDES OFFSHORE MONDAY NIGHT INTO EARLY
TUESDAY WITH ANOTHER APPROACHING SHORTWAVE FROM THE WEST. MODEL
DIFFERENCES IN THE PLACEMENT AND AMPLITUDE OF THIS NEXT SHORTWAVE SO
WILL JUST LEAVE SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS FOR
MONDAY NIGHT AND TUESDAY. CMC DEEPEST AND QUICKEST WITH THE
SHORTWAVE WITH ECMWF NEXT IN HAVING THE SHORTWAVE APPROACHING WITH
THE SHORTWAVE AND GFS QUITE DAMPENED WITH THE SHORTWAVE AMPLITUDE.
BOTH THE GFS AND ECMWF HAVE A BROAD UPPER LEVEL TROUGH APPROACHING
BY TUESDAY NIGHT AND MOVING THROUGH WEDNESDAY. AT THE SURFACE...BOTH
OF THESE MODELS SHOW A COLD FRONT WITH LOW PRESSURE DEVELOPING ALONG
IT WHICH WILL BE APPROACHING TUESDAY NIGHT AND MOVING THROUGH ON
WEDNESDAY.
THEREAFTER ON THURSDAY...BOTH GFS AND ECMWF AGREE WITH A HIGH
PRESSURE RIDGE BUILDING IN FROM THE GREAT LAKES. DRY WEATHER CAN BE
EXPECTED.
TEMPERATURES SUNDAY WILL BE NEAR NORMAL WITH A SLIGHT WARMING TREND
THROUGH THE REST OF THE LONG TERM. ACROSS THE FORECAST
REGION...TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMAL AS A WARM
AND HUMID AIRMASS WILL BE IN PLACE.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
STATIONARY FRONT JUST SOUTHWEST OF NY METRO OVER CENTRAL NJ
TODAY.
ELEVATED CONVECTION PASSING MAINLY NORTH OF NY METRO PROPER. MEAN
MOTION OF SHRA AND TSTMS IS 080 AT 23 KT.
CIGS AND VSBY DOING SOME IMPROVEMENT THROUGH THE AFTERNOON....BUT
SPECIFIC DETAILS AND TIMING IS VERY UNCERTAIN.
CONVECTION IS POSSIBLE AT VIRTUALLY ANYTIME.
CONDITIONS DETERIORATE ONCE AGAIN IN STRATUS AND FOG BY EVENING AS
WIND LIGHTEN. LOW CONDITIONS LIKELY ONCE AGAIN OVERNIGHT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.
KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.
KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.
KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
TO GRADUAL IMPROVEMENT OF STRATUS THROUGH EARLY AFTERNOON AND FOR
CONVECTION.
KHPN FCSTER COMMENTS: TSTMS IN THE TERMINAL AREA UNTIL AT LEAST
17Z. AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE HIGH UNCERTAINTY
IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.
KISP FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION
LATE THIS AFTN.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRIDAY-SATURDAY...A FRONT REMAINS NEAR THE REGION WITH SCT
SHRA/TSRA AT ANY TIME.
SATURDAY NIGHT...IMPROVING CONDITIONS.
MONDAY...VFR.
TUESDAY...SUB-VFR POSSIBLE IN -SHRA/TSRA.
&&
.MARINE...
AS A FRONTAL BOUNDARY REMAINS NEAR THE AREA THROUGH
FRIDAY...WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH
FRIDAY. THE MAIN HAZARD ON THE WATERS THROUGH FRI NIGHT WILL BE
THE DEVELOPMENT OF STRONG TSTMS THROUGH THE PERIOD. FOG IS LIKELY
ON THE WATERS TONIGHT.
FRIDAY NIGHT THROUGH EARLY SATURDAY...WIDESPREAD FOG RESTRICTING
VSBY TO 1 NM OR LESS IS LIKELY AS A COLD FRONT SLOWLY MOVES EAST
TOWARD THE REGION. HEAVY SHOWERS AND TSTMS END FROM W TO E AFTER
MIDNIGHT.
WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE...WIND GUSTS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA IN THE LONG TERM. SEAS ON
OCEAN GRADUALLY BUILD TOWARDS MIDDLE OF NEXT WEEK TO 3 TO 5 FT
RANGE.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH FOR NORTHEAST NEW JERSEY...SOUTHEASTERN NEW
YORK AND THE LOWER HUDSON VALLEY HAS BEEN EXTENDED UNTIL MIDNIGHT
FRIDAY NIGHT...AND FAIRFIELD COUNTY HAS BEEN ADDED. SHOWERS AND
THUNDERSTORMS THAT DEVELOP TONIGHT AND FRIDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. WITH
MUCH OF THE AREA SATURATED FROM HEAVY RAINFALL THURSDAY...FLASH
FLOODING WILL BE A CONCERN WITH ANY PERIOD OF HEAVY RAINFALL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NYZ067>075-
176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NJZ002-004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...JM/KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...JM
AVIATION...MPS/JST
MARINE...JM/KCS
HYDROLOGY...KCSHazardous weather outlook, Jun 23, 4:21 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 421 PM EDT THU JUN 23 2011 CTZ006>008-010>012-NYZ078>081-242030- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 421 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION... ANOTHER ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS LIKELY...MAINLY FRIDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-242030- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 421 PM EDT THU JUN 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION... ANOTHER ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS LIKELY...MAINLY FRIDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS AND HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-242030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 421 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. AREAS OF DENSE FOG RESTRICTING VSBYS TO LESS THAN 1 NM MAY DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION... ANOTHER ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS LIKELY...MAINLY FRIDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 23, 1:58 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
158 PM EDT THU JUN 23 2011
NYZ078>081-231900-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
158 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT JEFFERSON TO
STONY BROOK TO SMITHTOWN TO BRENTWOOD...OR ALONG A LINE EXTENDING
FROM PORT JEFFERSON TO STONY BROOK TO COMMACK TO BRENTWOOD...AND
MOVING EAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR HAUPPAUGE BY 205 PM.
NEAR CENTEREACH BY 210 PM.
NEAR ROCKY POINT BY 215 PM.
NEAR SAYVILLE BY 220 PM.
NEAR PATCHOGUE BY 225 PM.
NEAR WADING RIVER BY 230 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4070 7298 4074 7287 4075 7301 4071 7313
4073 7344 4087 7335 4093 7316 4097 7316
4099 7251 4092 7261 4091 7250 4095 7245
4098 7248 4098 7244 4096 7245 4097 7234
4087 7244 4087 7248 4083 7248 4070 7294
MALOITLocal storm report, Jun 23, 2:09 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM FLASH FLOOD MAHWAH 41.09N 74.14W
06/23/2011 BERGEN NJ TRAINED SPOTTER
RT 202 AT FRANKLIN TURNPIKE IS CLOSED DUE TO 3 FT OF
WATER ON ROADWAY.
1130 AM FLASH FLOOD RINGWOOD 41.11N 74.27W
06/23/2011 PASSAIC NJ TRAINED SPOTTER
SKYLANDS ROAD CLOSED DUE TO SEVERAL INCHES OF MOVING
WATER ON ROAD
1133 AM HAIL 1 WSW NYACK 41.09N 73.93W
06/23/2011 M1.75 INCH ROCKLAND NY PUBLIC
GOLF BALL SIZED HAIL
1135 AM FLASH FLOOD NYACK 41.09N 73.92W
06/23/2011 ROCKLAND NY TRAINED SPOTTER
RT 59 NEAR PALISADES MALL CLOSED DUE TO FLOODING
1202 PM TSTM WND DMG ARMONK 41.13N 73.71W
06/23/2011 WESTCHESTER NY LAW ENFORCEMENT
TREE DOWN ON WHIPPOORWILL CROSSING.
0120 PM FLASH FLOOD NEW CITY 41.15N 73.99W
06/23/2011 ROCKLAND NY TRAINED SPOTTER
PALISADES PARKWAY EXIT RAMP 9W IN NEW CITY COMPLETELY
CLOSED DUE TO AN ESTIMATED 1 FOOT OF FLOWING WATER.
0120 PM TSTM WND DMG STAMFORD 41.02N 73.56W
06/23/2011 FAIRFIELD CT FIRE DEPT/RESCUE
*** 1 FATAL *** TREE DOWN ON CAR AT THE INTERSECTION OF
MERRITT PARKWAY AND COUNTY ROUTE 104.
0125 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
BRONX RIVER PARKWAY AT PALMER ROAD CLOSED DUE TO
FLOODING
0125 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
HUTCHINSON PARKWAY NORTHBOUND AT NEW ROCHELLE ROAD
CLOSED DUE TO FLOODING
0125 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
SAW MILL PARKWAY SOUTHBOUND AT MCLAIN AVE CLOSED DUE TO
FLOODING
0127 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
EASTBOUND CROSS COUNTY PARKWAY CLOSED AT THE
INTERSECTION OF THE SAW MILL PARKWAY
0147 PM FLASH FLOOD SADDLE RIVER 41.03N 74.10W
06/23/2011 BERGEN NJ TRAINED SPOTTER
BOAT RESCUES OCCURRING AT THE INTERSECTION OF WEST
SADDLE RIVER ROAD AND ALLENDALE ROAD
&&
LNLocal storm report, Jun 23, 4:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM FLASH FLOOD MAHWAH 41.09N 74.14W
06/23/2011 BERGEN NJ TRAINED SPOTTER
RT 202 AT FRANKLIN TURNPIKE IS CLOSED DUE TO 3 FT OF
WATER ON ROADWAY.
1130 AM FLASH FLOOD RINGWOOD 41.11N 74.27W
06/23/2011 PASSAIC NJ TRAINED SPOTTER
SKYLANDS ROAD CLOSED DUE TO SEVERAL INCHES OF MOVING
WATER ON ROAD
1133 AM HAIL 1 WSW NYACK 41.09N 73.93W
06/23/2011 M1.75 INCH ROCKLAND NY PUBLIC
GOLF BALL SIZED HAIL
1135 AM FLASH FLOOD NYACK 41.09N 73.92W
06/23/2011 ROCKLAND NY TRAINED SPOTTER
RT 59 NEAR PALISADES MALL CLOSED DUE TO FLOODING
1202 PM TSTM WND DMG ARMONK 41.13N 73.71W
06/23/2011 WESTCHESTER NY LAW ENFORCEMENT
TREE DOWN ON WHIPPOORWILL CROSSING.
0115 PM MARINE TSTM WIND BAYVILLE 40.91N 73.56W
06/23/2011 M43 MPH NASSAU NY MESONET
37 KNOTS
0120 PM FLASH FLOOD NEW CITY 41.15N 73.99W
06/23/2011 ROCKLAND NY TRAINED SPOTTER
PALISADES PARKWAY EXIT RAMP 9W IN NEW CITY COMPLETELY
CLOSED DUE TO AN ESTIMATED 1 FOOT OF FLOWING WATER.
0120 PM TSTM WND DMG STAMFORD 41.02N 73.56W
06/23/2011 FAIRFIELD CT FIRE DEPT/RESCUE
*** 1 FATAL, 2 INJ *** TREE DOWN ON CAR AT THE
INTERSECTION OF MERRITT PARKWAY AND COUNTY ROUTE 104.
0125 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
BRONX RIVER PARKWAY AT PALMER ROAD CLOSED DUE TO
FLOODING
0125 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
HUTCHINSON PARKWAY NORTHBOUND AT NEW ROCHELLE ROAD
CLOSED DUE TO FLOODING
0125 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
SAW MILL PARKWAY SOUTHBOUND AT MCLAIN AVE CLOSED DUE TO
FLOODING
0127 PM FLASH FLOOD YONKERS 40.95N 73.87W
06/23/2011 WESTCHESTER NY TRAINED SPOTTER
EASTBOUND CROSS COUNTY PARKWAY CLOSED AT THE
INTERSECTION OF THE SAW MILL PARKWAY
0140 PM FLASH FLOOD WEST MILFORD 41.11N 74.40W
06/23/2011 PASSAIC NJ TRAINED SPOTTER
RUNNING RAIN WATER BROKE AND MOVED A CINDERBLOCK WALL
ON ROCKBURN PASS ROAD
0147 PM FLASH FLOOD SADDLE RIVER 41.03N 74.10W
06/23/2011 BERGEN NJ TRAINED SPOTTER
BOAT RESCUES OCCURRING AT THE INTERSECTION OF WEST
SADDLE RIVER ROAD AND ALLENDALE ROAD
0200 PM FLASH FLOOD WEST HAVEN 41.27N 72.97W
06/23/2011 NEW HAVEN CT TRAINED SPOTTER
RAILROAD UNDERPASSES ON SAW MILL ROAD...CAMPBELL AVE
AND WASHINGTON AVE CLOSED DUE TO FLOODING
0215 PM FLASH FLOOD WEST HAVEN 41.27N 72.97W
06/23/2011 NEW HAVEN CT TRAINED SPOTTER
AREAS OF CAMPBELL AVE BETWEEN NEW STREET AND CAPTAIN
THOMAS BLVD CLOSED DUE TO APPROXIMATELY 6 INCHES OF
FLOWING WATER OVER THE ROAD. MULTIPLE CARS STUCK.
0240 PM FLASH FLOOD BRIDGEPORT 41.19N 73.20W
06/23/2011 FAIRFIELD CT BROADCAST MEDIA
INTERSECTION OF STATE ST AND IRANISTAN ROAD CLOSED DUE
TO 3 FEET OF STANDING WATER
0253 PM FLASH FLOOD MOUNT SINAI 40.94N 73.02W
06/23/2011 SUFFOLK NY NWS EMPLOYEE
CAR TRAPPED WITH WATER UP TO BOTTOM OF THE CAR DOOR ON
BROOK HOLLOW ROAD. ROAD CLOSED.
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:13 AM EDT | Special Weather Statement | OKX | Bergen, Passaic | 62 min |
| Jun 23, 10:33 AM EDT | Areal Flood Advisory | OKX | Passaic | 117 min |
| Jun 23, 10:51 AM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic | 6 hr |
| Jun 23, 11:10 AM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 50 min |
| Jun 23, 12:46 PM EDT | River Flood Warning | OKX | Bergen, Passaic | 10 hr |
| Jun 23, 4:47 PM EDT | Areal Flood Warning | OKX | Bergen, Passaic | 18 hr |
Nearby
River Flood Warnings in New Jersey, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.